Alert archive / Indiana / Special Weather Statements in 2011
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 3, 2011, 4:48 AM EDT for Grant County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 4:48 AM EDT (08:48 UTC)
- Expired
- Aug 3, 2011, 5:15 AM EDT
- In force
- 27 min
- Issued by
- NWS Northern Indiana
County Grant County, IN
The radar
The Northern Indiana radar (KIWX), 92 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
473
WWUS83 KIWX 030848
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 AM EDT WED AUG 3 2011
INZ032-030915-
GRANT IN-
448 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORMS MOVING TOWARD GRANT COUNTY...
AT 446 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARION TO SWAYZEE TO
9 MILES SOUTHWEST OF SWAYZEE...MOVING SOUTHEAST AT 35 MPH.
UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
GAS CITY...
UPLAND AND FAIRMOUNT...
JONESBORO...
HOME CORNER...LAKE WOOD AND POINT ISABEL...
RADLEY...MICHAELSVILLE AND HACKLEMAN...
FOWLERTON...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4056 8587 4059 8586 4060 8585 4066 8571
4064 8562 4042 8544 4039 8544 4040 8587
TIME...MOT...LOC 0848Z 332DEG 29KT 4057 8568 4052 8579
4039 8593
$$
FISHERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:44 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 3, 3:44 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 344 AM EDT WED AUG 3 2011 .DISCUSSION... FEW CHANGES MADE TO OVERALL PACKAGE DUE TO NEAR TERM STG/SVR CONVECTION. BROKEN LINE OF STG TO SVR STORMS HAS NOW EXITED THE AREA. LARGE AREA OF STRATIFORM RAIN AND EMBEDDED STORMS BEHIND THE LINE WILL SLOWLY SHIFT OUT OVER THE NEXT SEVERAL HOURS. LAST COUPLE OF RADAR SCANS SHOWS NEW CONVECTION FIRING ACROSS SW PARTS OF THE AREA. MAIN COLD FRONT STILL IS BACK TO THE WEST OF THE FORECAST AREA...SO CANNOT RULE OUT ADDITIONAL ACTIVITY DEVELOPING OVER THE NEXT COUPLE OF HOURS. WILL MAINTAIN LOW CHC POPS IN FAR NW AND EITHER LIKELY OR CAT POPS IN PRE 1ST PERIOD. THREAT FOR SEVERE HAS ESSENTIALLY ENDED SO REMAINDER OF THE WATCH HAS BEEN DROPPED. CANNOT RULE OUT SOME LOCALLY GUSTY WINDS WITH ANY NEW ACTIVITY BUT ATMOSPHERE QUITE WORKED OVER FROM PAST SEVERAL HOURS OF CONVECTION. SKIES SHOULD CLEAR SOMEWHAT DURING THE DAY FROM NW TO SE AS COLD FRONT SETTLES SE. HAVE MAINTAINED DRY FORECAST AFTER 12Z...BUT WILL NEED TO WATCH FOR LINGERING PRECIP PRIOR TO FROPA IN SE SECTIONS. TEMPS WILL BE SOMEWHAT COOLER TODAY WITH DEWPTS STILL ON THE HIGHER SIDE IN THE UPPER 60S TO LOWER 70S. BIT CONCERNED THAT HIGHS THIS AFTERNOON COULD BE WARMER THAN FORECAST WITH SLOW PUSH OF COOLER AIR. GIVEN CLOUD COVER THIS MORNING WILL LET THINGS RIDE. BEYOND FRIDAY WITH SEVERAL WAVES SET TO MOVE THROUGH THE REGION. TIMING AND TRACK OF EACH WAVE AND THEIR INFLUENCE REMAIN IN QUESTION WITH MODELS SHOWING VARYING SOLUTIONS. WILL MAINTAIN POPS FRIDAY/FRI NGT AND SUNDAY/SUN NGT BUT DID ADJUST HIGHEST POPS ON FRIDAY TO AFTERNOON WITH DIURNALLY BEST TIME FRAME. ABOVE NORMAL TEMPS WILL PERSIST UNTIL INTO THE WEEKEND WHEN RATHER PRONOUNCED FRONT SINKS THROUGH BY THE START OF THE NEW WORK WEEK. HIGHS MAY ONLY BE AROUND 80 AND VERY COMFORTABLE HUMIDITY LEVELS. && .AVIATION... A LINE OF STORMS AHEAD OF A COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST OVERNIGHT ACROSS NORTHERN INDIANA. THE LINE HAD MOVED THROUGH SBN...BUT LINGERING STORMS BEHIND THE MAIN LINE ARE POSSIBLE AT SBN VERY EARLY IN THE TAF PERIOD. GUSTY WINDS ARE ALSO POSSIBLE AT FWA...BUT THE LATEST SPC MESOANALYSIS INDICATES THE AIRMASS WAS MORE STABLE OVER NORTHEAST INDIANA. WINDS WILL BECOME NORTHWEST BEHIND THE FRONT WITH A PERIOD OF IFR OR MVFR CIGS POSSIBLE EARLY. OTHERWISE...CONDITIONS WILL BECOME VFR WITH WINDS INCREASING DURING THE DAY...AND THEN DIMINISHING TOWARD EVENING. && .MARINE... WATERS PRESENTLY A BIT CHOPPY ACROSS SE LK MI IN WAKE OF 2 ROUNDS OF CONVECTION. NEW BUOY OFF OF BRIDGMAN MI SHOWING WAVES AROUND 4 FEET. WHILE THEY MAY SUBSIDE SLIGHTLY...COLD FRONT AND SHIFT TO NW FLOW SHOULD GET THINGS MOVING ONCE AGAIN. WILL CONTINUE WITH SCA AND EXTEND A FEW HOURS TO 3Z. RIP CURRENT RISK WILL CONTINUE IN HIGH THROUGH THIS EVENING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ043-046. && SHORT TERM/LONG TERM/MARINE...FISHER AVIATION...SKIPPER
Hazardous weather outlook, Aug 3, 4:06 AM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 406 AM EDT WED AUG 3 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-040815- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 406 AM EDT WED AUG 3 2011 /306 AM CDT WED AUG 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE EARLY THIS MORNING. WHILE THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS ENDED...ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE UNTIL THE PASSAGE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS WELL AS SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH 8 AM EDT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-040815- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 406 AM EDT WED AUG 3 2011 /306 AM CDT WED AUG 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK FOR RIP CURRENTS TODAY THROUGH TONIGHT. IN ADDITION...CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS WELL AS SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Aug 3, 1:54 AM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
154 AM EDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM TSTM WND GST 5 SW PLYMOUTH 41.29N 86.38W
08/03/2011 E60 MPH MARSHALL IN PUBLIC
ESTIMATED WIND GUSTS UP TO 60 MPH. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER IWX1101241
NGSpecial weather statement, Aug 3, 2:06 AM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
206 AM EDT WED AUG 3 2011
INZ018-025>027-OHZ015-024-030700-
ADAMS IN-ALLEN IN-HUNTINGTON IN-PAULDING OH-VAN WERT OH-WELLS IN-
206 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WELLS...NORTHERN
ADAMS...NORTHEASTERN HUNTINGTON AND ALLEN COUNTIES IN NORTHEAST
INDIANA...AND SOUTHERN PAULDING AND WESTERN VAN WERT COUNTIES IN WEST
CENTRAL OHIO...
AT 203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW HAVEN...MOVING EAST AT 35 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
VAN WERT...
MONROEVILLE AND WOODBURN...
PAYNE...
CONVOY...
ZULU AND WILLIAMS...
TILLMAN...TOWNLEY AND MONMOUTH...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
WEDNESDAY MORNING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.
LAT...LON 4078 8457 4095 8538 4101 8536 4101 8533
4105 8534 4125 8526 4109 8445
TIME...MOT...LOC 0607Z 287DEG 31KT 4104 8502Local storm report, Aug 3, 2:07 AM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
207 AM EDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 AM TSTM WND DMG WOLCOTT 40.76N 87.04W
08/03/2011 WHITE IN COUNTY OFFICIAL
TREE BLOWN DOWN AND TANGLED INTO POWER LINES
&&
EVENT NUMBER IWX1101242
FISHERLocal storm report, Aug 3, 2:18 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
218 AM EDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM TSTM WND DMG ANDREWS 40.86N 85.60W
08/03/2011 HUNTINGTON IN TRAINED SPOTTER
REPORT OF A PARTIAL TREE DOWN ONTO A CAR. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER IWX1101243
NGSpecial weather statement, Aug 3, 4:48 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 AM EDT WED AUG 3 2011
INZ032-030915-
GRANT IN-
448 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORMS MOVING TOWARD GRANT COUNTY...
AT 446 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARION TO SWAYZEE TO
9 MILES SOUTHWEST OF SWAYZEE...MOVING SOUTHEAST AT 35 MPH.
UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
GAS CITY...
UPLAND AND FAIRMOUNT...
JONESBORO...
HOME CORNER...LAKE WOOD AND POINT ISABEL...
RADLEY...MICHAELSVILLE AND HACKLEMAN...
FOWLERTON...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4056 8587 4059 8586 4060 8585 4066 8571
4064 8562 4042 8544 4039 8544 4040 8587
TIME...MOT...LOC 0848Z 332DEG 29KT 4057 8568 4052 8579
4039 8593
FISHERSpecial weather statement, Aug 3, 4:48 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 AM EDT WED AUG 3 2011
INZ032-030915-
GRANT IN-
448 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORMS MOVING THROUGH GRANT COUNTY...
AT 446 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARION TO SWAYZEE TO
9 MILES SOUTHWEST OF SWAYZEE...MOVING SOUTHEAST AT 35 MPH.
UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
GAS CITY...
UPLAND AND FAIRMOUNT...
JONESBORO...
HOME CORNER...LAKE WOOD AND POINT ISABEL...
RADLEY...MICHAELSVILLE AND HACKLEMAN...
FOWLERTON...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4056 8587 4059 8586 4060 8585 4066 8571
4064 8562 4042 8544 4039 8544 4040 8587
TIME...MOT...LOC 0848Z 332DEG 29KT 4057 8568 4052 8579
4039 8593
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:50 PM EDT | Special Marine Warning | IWX | 91 min | |
| Aug 2, 11:36 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Fulton, Kosciusko, LaPorte, Marshall, Pulaski and 2 more | 84 min |
| Aug 3, 12:44 AM EDT | Special Weather Statement | IWX | Cass, White | 61 min |
| Aug 3, 1:07 AM EDT | Severe Thunderstorm Warning | IWX | Pulaski, White | 38 min |
| Aug 3, 1:10 AM EDT | Special Weather Statement | IWX | Fulton, Kosciusko, Whitley | 50 min |
| Aug 3, 1:29 AM EDT | Severe Thunderstorm Warning | IWX | Huntington, Kosciusko, Wabash, Whitley | 36 min |
| Aug 3, 1:29 AM EDT | Severe Thunderstorm Warning | IWX | White | 29 min |
| Aug 3, 1:38 AM EDT | Special Weather Statement | IWX | DeKalb, Steuben | 37 min |
| Aug 3, 1:43 AM EDT | Special Weather Statement | IWX | Huntington, Wabash, Wells | 47 min |
| Aug 3, 2:06 AM EDT | Special Weather Statement | IWX | Allen | 54 min |
| Aug 3, 3:51 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 54 min |
| Aug 2, 8:33 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 57 min |
| Aug 2, 9:17 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Cass, Saint Joseph | 20 min |
Nearby
Special Weather Statements in Indiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.